Change search
ReferencesLink to record
Permanent link

Direct link
On the use of Markov chain Monte Carlo methods for the sampling of mixture models: a statistical perspective
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).ORCID iD: 0000-0003-0772-846X
2015 (English)In: Statistics and computing, ISSN 0960-3174, E-ISSN 1573-1375, Vol. 25, no 1, 95-110 p.Article in journal (Refereed) Published
Abstract [en]

In this paper we study asymptotic properties of different data-augmentation-type Markov chain Monte Carlo algorithms sampling from mixture models comprising discrete as well as continuous random variables. Of particular interest to us is the situation where sampling from the conditional distribution of the continuous component given the discrete component is infeasible. In this context, we advance Carlin & Chib's pseudo-prior method as an alternative way of infering mixture models and discuss and compare different algorithms based on this scheme. We propose a novel algorithm, the Frozen Carlin & Chib sampler, which is computationally less demanding than any Metropolised Carlin & Chib-type algorithm. The significant gain of computational efficiency is however obtained at the cost of some asymptotic variance. The performance of the algorithm vis-A -vis alternative schemes is, using some recent results obtained in Maire et al. (Ann Stat 42: 1483-1510, 2014) for inhomogeneous Markov chains evolving alternatingly according to two different -reversible Markov transition kernels, investigated theoretically as well as numerically.

Place, publisher, year, edition, pages
2015. Vol. 25, no 1, 95-110 p.
Keyword [en]
Asymptotic variance, Carlin & Chib's pseudo-prior method, Inhomogeneous Markov chains, Metropolisation, Mixture models, Peskun ordering
National Category
Computer Science Mathematics
URN: urn:nbn:se:kth:diva-161641DOI: 10.1007/s11222-014-9526-5ISI: 000349028500015ScopusID: 2-s2.0-84925482882OAI: diva2:795916

QC 20150317

Available from: 2015-03-17 Created: 2015-03-13 Last updated: 2015-03-17Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Olsson, Jimmy
By organisation
Mathematics (Dept.)
In the same journal
Statistics and computing
Computer ScienceMathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 15 hits
ReferencesLink to record
Permanent link

Direct link